Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 91, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 20, 2003, 8:15 PM CDT for Burnett County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2003, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 20, 2003, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Burnett County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:10 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 20, 1:10 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 110 PM CDT SUN JUL 20 2003 FORECAST FOCUS WILL BE THUNDERSTORM CHANCES TONIGHT AND SHOWERS TOMORROW. MODELS IN FAIRLY GOOD AGREEMENT WITH CANADIAN SYSTEM HEADED OUR WAY...ETA FASTER AND A BIT WEAKER THAN GFS...BUT FINAL FCST PRODUCT NOT MUCH AFFECTED BY THESE DIFFERENCES. VIGOROUS S/WV MOVING SOUTHEAST OUT OF MANITOBA AND PVA ALREADY INTO NRN MN...HELPING TO SET OFF SOME THUNDERSTORMS. EXPECT STORMS TO BECOME MORE NUMEROUS AS S/WV MOVES THROUGH AND ATMOSPHERE DESTABILIZES FURTHER WITH HEATING. KEPT SHOWERS IN FOR MAINLY MONDAY AFTERNOON...WITH A BIT OF SUNSHINE WE COULD SET OFF SOME SCATTERED SHOWERS WITH THE 5H COLD AIR ADVECTON. SFC COMPUTED LIS OFF THE ETA GO DOWN TO -4 MONDAY AFTERNOON...BUT CAPES REMEAIN VERY LOW. NUMERICAL GUIDANCE NUMBERS ALL IN THE SAME BALL PARK AND REASONABLE. .DLH...NONE. CC
Hazardous weather outlook, Jul 20, 7:05 AM CDT, 13 hours 10 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 705 AM CDT SUN JUL 20 2003 ...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE LARGE HAIL OR DAMAGING WIND. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BE DROPPING SOUTHEAST INTO NORTHERN MINNESOTA...AND THAT WILL BRING THE CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS THURSDAY THROUGH NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
In the hours before
Local storm report, Jul 20, 4:52 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
0452 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM 3 W BAYFIELD WI 1.50 IN HAIL
07/20/03 BAYFIELD LASTED TWO MINUTES
XXXThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:16 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 59 min |
| Jul 20, 8:22 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Sawyer | 53 min |
| Jul 20, 10:28 PM CDT | Severe Thunderstorm Warning | DLH | Price | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.